It is currently Tue Aug 22, 2017 4:24 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Jul 23, 2009 10:30 am 
Offline
New Poster
New Poster

Joined: Sun Jun 28, 2009 12:09 pm
Posts: 3
I have been dealing with painful (burning) peripheral neuropathy for about 8 years . At first , I got almost total relief from the pain by prescribed oxycontin -----When my daily dose of 80mg was no longer helping that much, I decided to enter the suboxone program rather than keep asking for more oxy. I was encouraged to do this after reading on this and other sites that suboxone was known to provide pain relief, and, it was prescribed for that alone in Europe.
I have been on the suboxone for 6 weeks now and have no relief from the neuropathy and if anything, the burning is worse. Am I asking for relief too soon? I am taking 3mg day----Is that too little for pain relief?
I realize these are probably impossible questions to answer here, but maybe one of you has a similar problem and could share your thoughts on this. The last thing I want to do is fall back on the oxycontin.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 23, 2009 2:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Not everyone gets pain relief from Suboxone. Some people find it works great, others not so much. I haven't heard of anyone using it to treat neuropathy - which is not to say no one does, I just haven't heard of it.

Have you tried Lyrica or gabapentin?

If you aren't getting any relief by now, you should talk to your doctor. There's no sense in taking Sub if it's not helping your pain - especially since it will effectively block any other pain meds from working if you should need them.

I'm sorry you're in pain and I hope you find help soon.,

By the way, the dose shouldn't matter that much. 2mgs of Sub has the same pain-relieving properties as 8mgs does.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
PostPosted: Tue Jul 28, 2009 3:13 am 
Offline
Average Poster
Average Poster

Joined: Tue Jun 16, 2009 1:20 am
Posts: 11
I am a 42 year old woman who suffers from chronic migraines and I have been for thirty years--since I was twelve. They (the migraines) got worse over the years until they were almost daily. In 2004 I went to a pain clinic and was put on Duragesic (Fentanyl) patches that I wore 24/7 for a period of about two and one-half years. Thus my opiate addiction.

In early 2007, and because of I became addicted to narcotics, I switched to Suboxone and I have found that I don't suffer as badly with the headaches. The patches helped with my headaches as well, but it may have done some terrible things to my endocrine system. Narcotics can really mess with hormone (particularly Testosterone) production. Suboxone is supposed to spare the endocrine system but I'm still trying to figure this one out. Dr. Junig has sent me some articles on this subject. I'm sure he wouldn't mind if I passed them along for the benefit of others here.

Anyway, even with Suboxone, I still have to be on migraine preventatives. I am on Amitryptiline and Gabapentin. Lyrica is the "new and improved" version of Gabapentin. Lyrica helped me tremendously, even though I don't suffer from Neuropathy. The problem for me and Lyrica was that my insurance wouldn't cover it for an off-label use.

Maybe I'm not too familiar with what exactly is Neuropathy, but I think it has something to do with Diabetes, or maybe Shingles. Lyrica is made for this, for this type of nerve damage. Another thing to consider is your nutritional status. If you have a deficiency in any sort of vitamin or mineral that plays a role in the nervous system, such as Vitamin B12, for instance, this can affect your pain as well.

Were I you, I would get myself under the care of a Neurologist. I, myself, am getting my Suboxone from my neurologist. Without knowing you or your history, it's hard to say for sure, but it sounds like you may need some sort of a preventative, you should see someone who can help you with your pain, instead of having someone treating you as an addiction patient. Does that make sense? You should probably explore every possible option.

It's hard to live with chronic pain, I know. I'm not sure, but I think opiates actually make pain worse over the long run, not better. I think there have been studies showing that long term opiate use reduces the body's ability to control pain.

Good luck to you, Keep coming back and asking questions, that's what this site is here for.

Calliope


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group